MAUDE Adverse Event Report: TERUMO MEDICAL CORPORATION CAPIOX FX OXYGENATOR; OXYGENATOR, CARDIOPULMONARY BYPASS

TERUMO MEDICAL CORPORATION CAPIOX FX OXYGENATOR; OXYGENATOR, CARDIOPULMONARY BYPASS
Model Number N/A
Medical Device Problem Code Backflow (1064)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/24/2024
Type of Reportable Event Malfunction
Event or Problem Description
The user facility reported that during the perfusion procedure with the entire system supplied (reservoir, oxygenator, tubing pack set) during surgery.Initially fully functional, after clamping the aorta plus cardioplegia, it became apparent that no corresponding backflow/cardiac relief was achieved.Despite the support of suction, the situation could not be improved.The error was determined to be that the rubber stopper on one of the 6 standard suction adapters on the reservoir came loose/was lost - for no identifiable reason.By closing the port, suction could be rebuilt, and efficient drainage was established.The event occurred intra-operative.No patient involvement.The procedure outcome was completed successfully.The final patient impact was not harmed.
 
Additional Manufacturer Narrative
D6a: implanted date: device was not implanted; d6b: explanted date: device was not explanted; e3: occupation: perfusionist.The actual device was not returned; therefore, an evaluation of the actual device was unable to be conducted.The manufacturing record and the shipping inspection record of the actual product, since the lot information was unknown, the investigation could not be carried out.Information for the past two years for the involved product code, no complaint regarding the failure in suctioning blood and the detachment of caps were reported.Since the lot information was unknown, the manufacturing date could not be confirmed, the di no.Only is reported since the involved lot number was unknown.As for the cause of this incident, the following possibilities were inferred since the description of the event indicated that the problem was solved by closing the venous blood port on top of the reservoir; however, the cause could not be determined because we were unable to confirm whether or not the reservoir had anomalies.The loose cap and other problems caused uncontrolled pressure in the reservoir, resulting in the failure in suctioning blood.Due to the failure in suctioning blood, the blood volume in the reservoir and blood flow rate could not be maintained, and the flow rate of the cardioplegia line could not be held.Relevant instructions for use (ifu) reference: do not use if the package or device is damaged (e.G., cracked) or any of the port caps are off.Ensure that all connected parts including the luer caps, the lock adapters and the port caps are securely affixed.Loose connections may cause contamination or a blood leak.Terumo medical products (tmp) (importer) registration no.2243441 is submitting this report on behalf of ashitaka factory of terumo corporation (manufacturer) registration no.9681834.

Brand Name
CAPIOX FX OXYGENATOR
Common Device Name
OXYGENATOR, CARDIOPULMONARY BYPASS
Manufacturer (Section D)
TERUMO MEDICAL CORPORATION
950 elkton blvd.
elkton MD 21921
Manufacturer (Section G)
TERUMO CORPORATION, ASHITAKA
reg. no. 9681834
150 maimaigi-cho
fujinomiya city, 418
JA   418
Manufacturer Contact
gina digioia
265 davidson ave
suite 320
somerset, NJ 08873
4103927218
MDR Report Key18823410
Report Number9681834-2024-00027
Device Sequence Number7216132
Product Code DTZ
UDI-Device Identifier04987350701022
UDI-Public04987350701022
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K071494
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 03/02/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberCX*FX25RE
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/02/2024
Initial Report FDA Received Date03/02/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexMale
Patient Weight98 KG